Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Cold Hands/Feet & night sweats
    avatar
    JenWahl0 posted:
    Just recently I have been waking up drenched w/ sweat. My pajamas are wet and so is my bed. I tried sleeping with just a sheet but I freeze but my blanket is too warm. Even though I am sweating my hands and feet are cold. I am 35 years old.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear JenWah: Flashes are the second most often reported symptom by perimenopausal women. Hot flashes and night sweats can onset during perimenopause, and generally peak during the first two years after the last menstrual period. Yet age 35 is about ten years earlier than the normal time for perimenopause.

    Hot flashes have been linked to abrupt changes in estrogen levels. Typically they are seen during the hormone swings of perimenopause. Yet other medical conditions can prompt flashes and/or night sweats. These include: hyperthyroidism, infections (eg HIV/AIDS, TB, malaria), some types of cancers (eg pancreas, adrenal gland, leukemia), generalized anxiety/panic, and autoimmune disorders. Many women have noted a sensation of flushing when the sympathetic nervous system ("fight or flight" response) is activated. Even being a heavy cigarette smoker can be linked to more hot flash activity as smoking decreases blood estrogen levels.

    Lastly, some medications (eg serotonin [SSRI>antidepressants, raloxifene, and others) have been noted to prompt flashes. If your flashes appeared after starting a new medication be sure to ask your pharmacist if flashes are noted as a possible side effect.

    I would suggest that your see your GYN or primary care MD. They can do some simple blood tests to assess for thyroid problems,infections, early menopause, and autoimmune disorders.

    Yours,
    Jane
     
    avatar
    kathydc529 responded:
    It's awful, isn't it? I would wake up drenched and freezing because I had two fans going and at some point kicked off the blankets. I find Estrovens products really worked for me. Once I had them in my system for about a month the night sweats and hot flashed have become almost a non-issue.
     
    avatar
    Jessica_Dison replied to kathydc529's response:
    I just turned 30, but have had the same problems for several years, I also have heart palpetations and frequent severe headaches..No answers so far, but still hoping some day i will see a doc who has some idea..In the last 2 months i have started having 2 periods each month, sometimes being a female sucks!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.